- Your Heart
- Ask Dr. T
- Heart Healthy Living
- About Us
- Contact Us
Like coumadin, dabitagran has a risk for bleeding if too much is taken as well, but patients don't have to have their blood checked regularly, or adjust their dosage. Thus, it appears to have an enormous advantage in patient convenience and ease of use. However, a small number of patients may develop serious bleeding problems with Dabigatran that are much more difficult to control than coumadin: 81 cases out of 64 000 people developed serious side effects, including gastrointestinal bleeding, since the launch of dabigatran since its launch in Japan in January 2011 and physicians have been adviced to carefully monitor their patients for signs of anemia and bleeding.
The risk of bleeding with dabigatran (like warfarin) may be higher for patients who:
- are 75 years old or older
- have kidney problems
- have a history of stomach or intestinal bleeding
- take other medicines that increase your risk of bleeding, like aspirin products, non-steroidal anti-inflammatory drugs (NSAIDs) and blood thinners
Bleeding caused by coumadin, unlike dabigatran is probably easier to control.
Read more here:
Ask Doctor T. Blog
I have been advised by my primary physician to schedule a cardiac catherization and possible stent placement procedure after having a Nuclear Stress Test with the following "Findings:
The study quality is excellent. There is no transient LV ischemic dilatation noted. The left ventricular...
I have a friend with internal defibulator. can I perform cpr and is it possible for me to get shocked if the debibulator is going off?